Flash Flood, Kleberg
- When
- September 9, 2:45 PM CST to 5:30 PM CST
- Where
- Kleberg County, 2.69 mi NW of Kingsville to 4.23 mi ESE of Caesar
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 27.549, -97.900
Training of thunderstorms with heavy rainfall across the city of Kingsville produced between 3 and 5 inches of rain and flash flooding. Widespread flooding was reported throughout the city, with many streets flooded and numerous cars becoming stranded in the high water.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CRP wrote it up.
Training of thunderstorms with heavy rainfall across the city of Kingsville produced between 3 and 5 inches of rain and flash flooding. Widespread flooding was reported throughout the city, with many streets flooded and numerous cars becoming stranded in the high water. Several low water crossings were flooded, including near the intersection of 10th Street and Nettie Avenue, where 8 inches of water was quickly flowing over the roadway. Media reported water entering a few homes.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Sep 9, 2:21 PM CST, 24 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 321 PM CDT WED SEP 9 2009 .SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...WITH ABUNDANT TROPICAL MOISTURE IN PLACE...12Z CRP SOUNDING SHOWED A PWAT VALUE OF 2.37 INCHES...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE ACROSS SOUTH TEXAS THIS AFTERNOON AND EARLY EVENING. THIS ACTIVITY WILL SPREAD INLAND THROUGH THE LATE AFTERNOON AND EVENING HOURS. WITH VIRTUALLY NO DYNAMIC FORCING IN PLACE THROUGH THE PERIOD...CONVECTION WILL BE PRIMARILY DIURNAL IN NATURE AND DRIVEN BY DAYTIME HEATING AND BOUNDARY COLLISIONS. FOR FRIDAY...HAVE GONE WITH LIKELY TO CATEGORICAL POPS DUE TO THE EXTREMELY MOIST AND UNCAPPED ATMOSPHERE THAT WILL BE IN PLACE. HIGHER INSTABILITY AND MOISTURE CONVERGENCE OVER THE GULF WATERS DURING THE EARLY MORNING HOURS WILL LEAD TO SCATTERED SHOWER AND THUNDERSTORM DEVELOPMENT ON BOTH THURSDAY AND FRIDAY MORNINGS. AS A RESULT...WILL SHOW A TREND IN THE GRIDS OF SCATTERED CONVECTION OVER THE GULF DURING THE MORNING HOURS BECOMING NUMEROUS OVER THE INLAND PORTIONS OF SOUTH TEXAS DURING THE AFTERNOON HOURS AND THEN MOVING INTO THE BRUSH COUNTRY DURING THE EVENING HOURS. NEAR NORMAL TEMPS WILL OCCUR THROUGH THE PERIOD AS A RESULT OF THE AMPLE MOISTURE AND CLOUDS THAT WILL BE IN PLACE. && .LONG TERM (FRIDAY THROUGH WEDNESDAY)...SOME MUCH NEEDED DROUGHT RELIEF WL PERSIST EARLY IN THE FCST PD. HOWEVER...GIVEN THAT RAINFALL DEFICITS STILL AVERAGE MORE THAN 16 INCHES IN MANY LOCATIONS...THIS RAINFALL WL NOT EVEN BE CLOSE TO ENDING THE LONG TERM DROUGHT THAT HAS PLAGUED SOUTH TX FOR MORE THAN A YEAR. THE VERY ACTIVE WX PATTERN WL CONTINUE ON FRI AS THE MEAN MID/UPR TROUGH AXIS REMAINS ACROSS THE CWA WITH A LOW LVL TROUGH AXIS ANCHORED ACROSS THE ERN ONE-THIRD OF THE CWA. AN UNCAPPED AND VERY MOIST AIRMASS (PWS 2-2.3 INCHES) AIDED BY THE PREVIOUSLY MENTIONED SYNOPTIC FEATURES...SUFFICIENT BOUNDARY LAYER HEATING AND OUTFLOWS/SEABREEZE INTERACTION WL BE THE FUEL THAT WL AID IN THE DEVELOPMENT OF WIDESPREAD CONVECTIVE ACTIVITY ON FRI. HEAVY RAIN AND LOCALIZED FLOODING WL REMAIN A CONCERN FOR FRI...ESPECIALLY THE ERN AREAS. BY SAT...THE WET PATTERN WL BEGIN TO BREAK DOWN. THE MID/UPR TROUGH AXIS WL HAVE SHIFTED TO THE EAST OF THE CWA WHILE THE SFC TROUGH AXIS AND ATTENDANT WK SFC LOW WL HAVE SHIFTED INTO THE OFFSHORE WATERS BY SAT EVE. NO TROPICAL CYCLONE DEVELOPMENT IS EXPECTED GIVEN THE CONSENSUS MODEL SOLNS AND AMOUNT OF WESTERLY SHEAR PRESENT. THE OUTLIER NAM SOLN OF DEVELOPING A TROPICAL CYCLONE IN THE NORTHWEST GULF ALONG THE SFC TROUGH AXIS WL BE DISCARDED GIVEN ITS VERY POOR PERFORMANCE IN GENERAL AND ALSO DURING TROPICAL SITUATIONS. THE NET EFFECT FROM THIS EWD SHIFT OF BOTH THE UPR AND SFC TROUGH AXIS WL BE TO DIMINISH THE OVERALL PCPN COVERAGE AS THE BEST SLUG OF MOISTURE AND LIFT ADVECTS TWDS SE TX AND LOUISIANA. DRIER AND MORE SUBSIDENT AIR WL IMPACT THE CWA BEGINNING ON SAT...ESPECIALLY ACROSS THE WRN AND CENTRAL AREAS. THIS GRADUAL DRYING TREND WL THEN CONTINUE THROUGH NEXT WEEK AS DRIER AND MORE STABLE AIR CONTINUES TO ADVECT INTO THE CWA FROM THE NORTH AND WEST. AS A RESULT...WL KEEP THE HIGHEST POPS ON FRI AND THEN GRADUALLY LOWER POPS THEREAFTER. TEMPS WL INITIALLY REMAIN BELOW NORMAL GIVEN THE THICK CLOUDS AND WIDESPREAD PCPN. THEREAFTER...A SLOW WARMUP IS EXPECTED BUT IT WL BE TEMPERED SOMEWHAT BY THE WET SOILS. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 76 90 75 88 76 / 40 80 40 80 60 VICTORIA 74 88 73 88 73 / 50 80 50 80 60 LAREDO 78 93 77 94 76 / 60 70 60 70 50 ALICE 76 92 75 92 74 / 50 80 50 80 50 ROCKPORT 77 89 77 88 76 / 40 70 40 80 60 COTULLA 73 91 72 93 72 / 60 70 60 70 50 KINGSVILLE 75 90 74 90 74 / 40 80 40 80 50 NAVY CORPUS 78 89 78 88 77 / 40 70 40 80 60 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && KRR/97...SHORT TERM MB/80...LONG TERM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 530 AM CDT WED SEP 9 2009 GMZ230-235-250-255-270-275-TXZ229>234-239>247-101030- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 530 AM CDT WED SEP 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS SOUTH TEXAS TODAY. SOME STORMS MAY BECOME STRONG AT TIMES THIS AFTERNOON. HOWEVER...NO ORGANIZED SEVERE WEATHER IS ANTICIPATED. FURTHERMORE...THE TROPICAL AIR MASS IN PLACE WILL PROVIDE THE POTENTIAL FOR TROPICAL FUNNEL CLOUDS TO DEVELOP TODAY. IF ANY FUNNEL CLOUDS DEVELOP...THEY WILL LIKELY BE SHORT-LIVED AND WILL REMAIN ELEVATED ABOVE THE GROUND. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED. A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS...HOWEVER ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED. THE PRIMARILY THREAT FROM THESE STORMS WILL BE FROM HEAVY RAINFALL. SOME LOCATIONS MAY EXPERIENCE MINOR URBAN FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TM/WC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 343 PM CDT WED SEP 9 2009 TXZ234-092130- VICTORIA- 343 PM CDT WED SEP 9 2009 ...A STRONG THUNDERSTORM WAS AFFECTING EASTERN VICTORIA COUNTY... AT 340 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM JUST SOUTH OF TELFERNER...OR 5 MILES EAST OF VICTORIA...MOVING NORTH AT 15 MPH. THIS STORM WILL BE NEAR... TELFERNER BY 350 PM CDT. 5 MILES WEST OF INEZ BY 415 PM CDT. SALEM BY 430 PM CDT. WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM ALONG WITH TORRENTIAL RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING. TMT
The Corpus Christi radar (KCRP), 46 km away, was scanning. The volume nearest the first event began at 20:45 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2009Every state in 2009This day in weather historyWarnings in Texas, September 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 187484.